Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 433, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 28, 2015, 5:33 AM CST for Leake County, Scott County, Smith County, Mississippi. It was in force for 72 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 28, 2015, 5:33 AM CST (11:33 UTC)
- Expired
- Dec 28, 2015, 6:45 AM CST
- In force
- 72 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Leake County, MS, Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 34 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 6:05 AM CST | TSTM WND DMG | 4 N Morton, MS | A COUPLE TREES WERE DOWN ALONG HWY 13 N. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 2:23 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
586
WUUS54 KJAN 281133
SVRJAN
MSC079-123-129-281245-
/O.NEW.KJAN.SV.W.0433.151228T1133Z-151228T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
533 AM CST MON DEC 28 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEAKE COUNTY IN CENTRAL MISSISSIPPI...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 645 AM CST
* AT 533 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF PISGAH TO NEAR MOUNT OLIVE...MOVING
NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LUDLOW AROUND 545 AM CST.
TAYLORSVILLE AROUND 600 AM CST.
TUSCOLA AND CENTER RIDGE AROUND 605 AM CST.
CARTHAGE AROUND 610 AM CST.
MADDEN AROUND 625 AM CST.
EDINBURG AROUND 630 AM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
REDWATER...STANDING PINE...MIZE...SYLVARENA...WALNUT GROVE...LENA...
SEBASTOPOL...POLKVILLE AND LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST FOR SOUTHEASTERN
MISSISSIPPI.
LAT...LON 3201 8965 3205 8966 3205 8973 3236 8973
3259 8978 3263 8974 3259 8971 3277 8958
3293 8964 3293 8932 3181 8932 3178 8965
TIME...MOT...LOC 1133Z 244DEG 31KT 3256 8985 3178 8971
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 5:23 AM CST, 10 minutes earlier.
Area forecast discussion, Dec 28, 5:23 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
523 AM CST MON DEC 28 2015
.DISCUSSION...
TODAY THROUGH TUESDAY...
THE SQUALL LINE AND ASSOCIATED SEVERE THREAT IS MOVING EAST OF THE
HIGHWAY 49 CORRIDOR AS OF THIS WRITING...AND IT WILL EXIT THE
FORECAST AREA BY MID MORNING. INTENSE LOW LEVEL WINDS ARE CONTINUING
TO MIX DOWN AND WILL THUS KEEP THE CURRENT WIND ADVISORY GOING FOR
THIS MORNING. OTHERWISE...A MUCH DRIER AND MORE SEASONABLE AIRMASS
WILL MOVE IN BEHIND THE FRONT AND PERSIST THROUGH TUESDAY. TODAY WILL
END AN INCREDIBLE STRETCH OF WARMTH THAT HAS SEEN DAILY RECORDS
SMASHED BY AS MUCH AS 14 DEGREES. SOME OF THE RECENT LOW
TEMPERATURES HAVE BEEN WARM BY EVEN JULY STANDARDS. /EC/
TUESDAY NIGHT THROUGH SUNDAY...
SIGNIFICANT RAINFALL IS STILL FORECAST TO DEVELOP TUESDAY NIGHT AND
LAST INTO WEDNESDAY OVER ROUGHLY THE SOUTHEAST HALF OF THE ARKLAMISS.
THE NEXT SHORTWAVE TROUGH TO ENTER THE SOUTHERN PLAINS WILL HELP TO
BACK THE LOW LEVEL FLOW OVER THE LOWER MS VALLEY REGION. AS THIS
HAPPENS...THE STALLED BAROCLINIC ZONE ALONG THE PERIPHERY OF THE
STUBBORN SOUTHEAST CONUS RIDGE WILL BEGIN TO SHIFT BACK TO THE
NORTHWEST. STRONG LOW LEVEL THETAE ADVECTION WILL INCREASE
CONVECTIVE INSTABILITY (SHOWALTER INDICES ~ -2 WITH MOST UNSTABLE
CAPE > 500 J/KG) AND RESULT IN WIDESPREAD RAIN AND ELEVATED
THUNDERSTORM ACTIVITY. DEEP UNIDIRECTIONAL FLOW COULD RESULT IN
TRAINING OF CONVECTION AND LOCALLY HEAVIER RAINFALL GREATER THAN WHAT
IS FORECAST. THE ECMWF HAS BEEN MOST BULLISH AND A FEW ECENS MEMBERS
ARE STILL QUITE HEAVY...BUT THE GFS IS BEGINNING TO MATCH THE ECMWF
MASS FIELDS AND THE MOST RECENT SREF/GEFS IS SOMEWHAT DISCONCERTING
IN SHOWING THAT THE SET-UP COULD BE SLOWER TO LEAVE WEDNESDAY
AFTERNOON INTO THURSDAY. WILL CONTINUE TO MONITOR AS THIS SCENARIO
MAY EVENTUALLY REQUIRE SOME MENTION OF HEAVY RAIN IN THE
HWO/GRAPHICS.
AS WE GO LATER INTO THE WEEK AND THE NEW YEAR...A BIG PATTERN CHANGE
IS IN STORE FOR THE ARKLAMISS. MODELS GENERALLY AGREE THAT RIDGING
ALONG THE WEST COAST WILL FORCE NORTHERLY FLOW AND THE INFLUX OF COLD
POLAR AIR INTO THE ARKLAMISS AND SUPPRESSION OF THE SOUTHEAST CONUS
RIDGE. WHILE THE INTENSITY OF THE COLD SHOULD NOT BE ANOMALOUS...IT
WILL FEEL THAT WAY DUE TO THE RECENT WARMTH. CURRENT FORECAST HIGH
TEMPERATURES IN THE UPPER 40S WOULD BE AROUND 35 DEG F COLDER THAN
CURRENTLY BEING EXPERIENCED. TO ADD TO THE CHILL...EXTENSIVE MID/HIGH
LEVEL CLOUDINESS ASSOCIATED WITH A MINOR PERTURBATION SHOULD LIMIT
HEATING FRIDAY AND POTENTIALLY KEEP HIGHS LOWER THAN FORECAST. EXPECT
THE COLDER PATTERN TO PERSIST INTO THE WEEKEND AND LIKELY BEYOND.
ONE THING TO ADD HERE IS THAT MODELS ARE COMING IN MORE PRONOUNCED
WITH THE COASTAL BAROCLINIC ZONE AND INDICATE THE DEVELOPMENT OF
SUFFICIENT ISENTROPIC UPGLIDE FOR THE DEVELOPMENT OF LIGHT
PRECIPITATION FROM FRIDAY INTO SATURDAY...ESPECIALLY ALONG/S OF THE
I-2O CORRIDOR WHERE SEVERAL GEFS MEMBERS SHOW MEASURABLE RAINFALL.
AT THIS TIME IT LOOKS LIKE THIS WOULD BE IN LIQUID PHASE...BUT WILL
NEED TO MONITOR FOR SLEET POTENTIAL IF TRENDS CONTINUE. IN THE
LEAST...WILL NEED TO CONSIDER INCREASING POPS FOR FRIDAY INTO
SATURDAY. /EC/
&&
.AVIATION...SQUALL LINE WILL MOVE EAST OF THE AREA BY MID MORNING
WITH ALL RAINFALL ENDING QUICKLY THEREAFTER. THERE SHOULD BE A SHORT
DURATION OF CLEARING BUT THIS SHOULD BE FOLLOWED BY MVFR CATEGORY
CIGS EXPECTED IN THE FOLLOWING COLD ADVECTION PATTERN GOING THROUGH
TONIGHT. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 66 41 59 49 / 81 5 6 77
MERIDIAN 72 43 60 52 / 100 9 12 80
VICKSBURG 64 40 57 46 / 55 3 6 66
HATTIESBURG 73 45 62 56 / 80 8 14 80
NATCHEZ 65 40 57 49 / 55 3 6 76
GREENVILLE 65 39 53 44 / 69 3 6 44
GREENWOOD 71 40 56 46 / 90 7 6 57
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL NOON CST TODAY FOR MSZ018-019-025>027-
034>036-040>043-047-048-053-054-059.
LA...WIND ADVISORY UNTIL NOON CST TODAY FOR LAZ007>009-015-016-023-
025.
AR...WIND ADVISORY UNTIL NOON CST TODAY FOR ARZ074-075.
&&
ECHazardous weather outlook, Dec 27, 1:12 PM CST, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 112 PM CST SUN DEC 27 2015 ARZ074-075-LAZ008-009-MSZ018-019-025-027-034>036-040>042-281915- ASHLEY-CHICOT-WEST CARROLL-EAST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE- CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 112 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...TONIGHT THROUGH MONDAY MORNING TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND VERY STRONG WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ026-028-029-032-037-281915- GRENADA-MONTGOMERY-WEBSTER-CHOCTAW-ATTALA- 112 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...LATE TONNIGHT AND MONDAY A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND VERY STRONG WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ030-031-033-038-039-046-052-058-281915- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER-LAUDERDALE-CLARKE- 112 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...MONDAY EARLY MORNING NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...MONDAY A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND STRONG WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY. LAZ007-015-016-023>026-MSZ047-048-053-054-059>061-281915- MOREHOUSE-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- FRANKLIN MS- 112 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...TONIGHT A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND VERY STRONG WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ043>045-049>051-055>057-062>066-072>074-281915- MADISON MS-LEAKE-NESHOBA-RANKIN-SCOTT-NEWTON-SIMPSON-SMITH-JASPER- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 112 PM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT NON-THUNDERSTORM WINDS THREAT...LIMITED TIMING...TONIGHT A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND STRONG WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Dec 28, 2:37 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM TSTM WND DMG BASTROP 32.77N 91.91W
12/28/2015 MOREHOUSE LA LAW ENFORCEMENT
TREE DOWN AT THE INTERSECTION OF MCREIGHT AND CHERRY
RIDGE RD.
&&
CMESpecial weather statement, Dec 28, 3:01 AM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
301 AM CST MON DEC 28 2015
LAZ008-009-MSZ040-280945-
EAST CARROLL LA-WEST CARROLL LA-ISSAQUENA MS-
301 AM CST MON DEC 28 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL...EAST CARROLL
PARISHES IN NORTHEASTERN LOUISIANA AND ISSAQUENA COUNTIES UNTIL 345
AM CST...
AT 300 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF JONES TO
WAVERLY...AND MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MONTICELLO AROUND 310 AM CST.
ALSATIA...SONDHEIMER AND GASSOWAY AROUND 325 AM CST.
TRANSYLVANIA AROUND 330 AM CST.
FITLER AROUND 340 AM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EPPS...FOREST...
KILBOURNE...MAYERSVILLE AND PIONEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3281 9159 3288 9154 3289 9150 3301 9143
3301 9092 3294 9091 3286 9094 3283 9097
3266 9096 3266 9079 3265 9079 3256 9111
3254 9113 3254 9144 3255 9144 3257 9143
3258 9145 3258 9153
TIME...MOT...LOC 0900Z 236DEG 39KT 3295 9154 3245 9144
BYBLocal storm report, Dec 28, 3:33 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
333 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND DMG ST. JOSEPH 31.92N 91.24W
12/28/2015 TENSAS LA LAW ENFORCEMENT
TREE DOWN ACROSS LEVEE ST...EQUIPMENT ON SCENE TO REMOVE
THE TREE.
&&
CMESpecial weather statement, Dec 28, 3:48 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 AM CST MON DEC 28 2015
ARZ075-MSZ018-019-034-035-040>042-281030-
CHICOT AR-BOLIVAR MS-SHARKEY MS-SUNFLOWER MS-ISSAQUENA MS-
HUMPHREYS MS-YAZOO MS-WASHINGTON MS-
348 AM CST MON DEC 28 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CHICOT...
NORTHWESTERN YAZOO...WASHINGTON...SHARKEY...BOLIVAR...SUNFLOWER...
NORTHEASTERN ISSAQUENA AND HUMPHREYS COUNTIES UNTIL 430 AM CST...
AT 348 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR ARKANSAS CITY TO NEAR VALLEY
PARK...AND MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
JERSEY POINT AROUND 355 AM CST.
ROSEDALE AROUND 405 AM CST.
YAZOO CITY AND GUNNISON AROUND 410 AM CST.
SHELBY AND DEESON AROUND 415 AM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PACE...DUNCAN...
ALLIGATOR...WINSTONVILLE...LOUISE...ARCOLA...MERIGOLD...DODDSVILLE...
BEULAH AND EDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3327 9045
3324 9037 3331 9034 3330 9033 3314 9033
3306 9043 3295 9018 3257 9081 3352 9126
3360 9113 3370 9122 3368 9103 3377 9115
3378 9099 3385 9107 3394 9103 3412 9083
TIME...MOT...LOC 0948Z 228DEG 62KT 3366 9126 3266 9078
BYBLocal storm report, Dec 28, 4:21 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
421 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG 2 SW BROOKHAVEN 31.57N 90.47W
12/28/2015 LINCOLN MS EMERGENCY MNGR
REPORT OF A TREE DOWN ON ZETUS ROAD.
&&
DCOXSpecial weather statement, Dec 28, 4:27 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 AM CST MON DEC 28 2015
MSZ018-019-025-281115-
BOLIVAR MS-LEFLORE MS-SUNFLOWER MS-
427 AM CST MON DEC 28 2015
...A LINE OF STRONG THUNDERSTORM WILL AFFECT BOLIVAR...SUNFLOWER AND
LEFLORE COUNTIES UNTIL 515 AM CST...
AT 426 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 6 MILES NORTHWEST OF GUNNISON TO NEAR
BELZONI...AND MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
DEESON AROUND 430 AM CST.
INVERNESS AROUND 435 AM CST.
MOORHEAD AROUND 445 AM CST.
QUITO AROUND 450 AM CST.
ITTA BENA AROUND 455 AM CST.
GREENWOOD AROUND 500 AM CST.
MONEY AND SUNNYSIDE AROUND 505 AM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SCHLATER...PACE...
DUNCAN...ALLIGATOR...WINSTONVILLE...MERIGOLD...DODDSVILLE AND MORGAN
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3381 9045
3381 9018 3372 9031 3372 9014 3354 9010
3324 9041 3333 9045 3327 9066 3398 9105
3399 9105 3396 9097 3402 9099 3402 9090
3409 9087 3411 9094 3412 9095
TIME...MOT...LOC 1026Z 214DEG 49KT 3403 9101 3319 9056
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 6:03 PM CST | Special Weather Statement | JAN | Choctaw, Webster | 42 min |
| Dec 28, 1:44 AM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 61 min |
| Dec 28, 2:21 AM CST | Tornado Warning | JAN | Adams, Franklin, Jefferson | 54 min |
| Dec 28, 2:38 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 54 min |
| Dec 28, 2:48 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 57 min |
| Dec 28, 3:01 AM CST | Special Weather Statement | JAN | Issaquena | 44 min |
| Dec 28, 3:11 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson | 64 min |
| Dec 28, 3:18 AM CST | Tornado Warning | JAN | Franklin, Lincoln | 57 min |
| Dec 28, 3:30 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren | 60 min |
| Dec 28, 3:48 AM CST | Special Weather Statement | JAN | Bolivar, Humphreys, Sharkey, Sunflower, Washington | 42 min |
| Dec 28, 3:58 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 37 min |
| Dec 28, 4:10 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 65 min |
| Dec 28, 4:13 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Simpson | 62 min |
| Dec 28, 4:22 AM CST | Severe Thunderstorm Warning | JAN | Lawrence | 38 min |
| Dec 28, 4:27 AM CST | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower | 48 min |
| Dec 28, 4:32 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 58 min |
| Dec 28, 4:50 AM CST | Tornado Warning | JAN | Lamar, Marion | 43 min |
| Dec 28, 4:51 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore, Sunflower | 54 min |
| Dec 28, 5:01 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 59 min |
| Dec 28, 5:10 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 65 min |
| Dec 28, 5:25 AM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar | 65 min |
| Dec 28, 5:28 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 47 min |
| Dec 28, 5:45 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 75 min |
| Dec 28, 5:55 AM CST | Severe Thunderstorm Warning | JAN | Attala | 69 min |
| Dec 28, 6:06 AM CST | Tornado Warning | JAN | Jasper, Jones, Smith | 40 min |
| Dec 28, 6:19 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 56 min |
| Dec 28, 6:38 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 82 min |
| Dec 28, 6:48 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 72 min |
| Dec 28, 6:57 AM CST | Special Weather Statement | JAN | Newton | 33 min |
| Dec 28, 7:01 AM CST | Special Weather Statement | JAN | Kemper | 44 min |
| Dec 28, 7:03 AM CST | Special Weather Statement | JAN | Clarke | 42 min |
| Dec 28, 7:33 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 45 min |
| Dec 28, 7:50 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 55 min |
| Dec 28, 8:05 AM CST | Severe Thunderstorm Warning | JAN | Clay | 55 min |
| Dec 28, 9:44 AM CST | River Flood Warning | JAN | Madison, Yazoo | 26 hr |
| Dec 28, 9:51 AM CST | River Flood Warning | JAN | Lowndes | 27 hr |
| Dec 28, 1:18 PM CST | Wind Advisory | JAN | Bolivar, Humphreys, Leflore, Sunflower, Washington | 5 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.